Reactions 1704, p40 - 2 Jun 2018
Haematospermia and haematuria: 2 case reports
In a retrospective analysis involving 74 patients, two
patients [ages and sexes not stated] were described, one of the
two patients developed haematospermia during treatment
with ibrutinib and unspecified antiplatelet drugs, while the
second patient developed haematuria during treatment with
dabigatran etexilate [dabigatran] and ibrutinib [routes, dosages
and durations of treatments to reactions onsets not stated, not
all indications stated].
One of the two patients started receiving ibrutinib along
with unspecified antiplatelet drugs, and the second patient
started receiving dabigatran etexilate along with ibrutinib for
atrial fibrillation. However, the patient who was receiving
ibrutinib with unspecified antiplatelet drugs, developed
transient grade II bleeding (haematospermia). Consequently,
the patient discontinued the antiplatelet therapy, but
continued ibrutinib without any further complications. The
second patient who was receiving dabigatran etexilate with
ibrutinib, developed grade II bleeding (haematuria).
Thereafter, the patient’s dabigatran-etexilate therapy was
discontinued, but ibrutinib was continued without any further
complications [not all outcomes stated].
Author comment: "The drug [Ibrutinib] is associated with
6–10% risk of atrial fibrillation and an increased risk of
bleeding. From the 12 patients receiving concomitant BTK
inhibitors and either antiplatelet drugs or anticoagulation
there were 2 cases of grade 2 bleeding."
Mihailescu L, et al. The plymouth experience of bleeding complications associated
with concomitant treatment with BTK inhibitors and anticoagulants or antiplatelet
drugs. British Journal of Haematology 181 (Suppl. 1): 175 (plus poster) abstr.
BSH18-EP-033, Apr 2018. Available from: URL: http://doi.org/10.1111/bjh.15226
[abstract] - United Kingdom
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved